MAUDE Adverse Event Report: COVIDIEN 3/10CC E100 SAF 29X1/2; SYRINGE, PISTON

COVIDIEN 3/10CC E100 SAF 29X1/2; SYRINGE, PISTON
Model Number 8881511144
Medical Device Problem Code Illegible Information (4050)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 10/09/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
One unsealed package sample was received for investigation.A complete investigation was performed.The sample was received with a yellow insulin lispro 100 units/ml tag adhered to the syringe near the syringe barrel finger flange and the plunger rod and rubber tip was extended inside the syringe barrel.The visual inspection according to the quality inspection standard was conducted.The syringe was missing the ¿0¿ of the numeral ¿20¿ and all graduation lines and printing below the numeral ¿20¿ was identified on the syringe sample.The safety shield was extended for evaluation of the cannula.The cannula was bent over between the syringe barrel trident and the safety collar.The device history record was reviewed, and the shop orders indicate that product and specification requirements were met with no non-conforming product identified relating to this customer report.There is a potential for the condition of a bent needle to occur when the cannula is introduced to the needle assembly, if it is placed at an angle or catches on something throughout the epoxy sealing of the needle placement causing the needle to become off-center, the sheath could potentially bend the needle over as it is being applied to the assembly.The most probable root cause for the missing barrel print is attributed to further handling and/or use of the syringe.This is not deemed to be a manufacturing-related defect.When taking into consideration all inspection results noted throughout the manufacture of the lot, the overall lot would be accepted to be manufactured per established quality specifications.These conditions will be communicated to the appropriate manufacturing and quality assurance personnel to heighten awareness of the conditions found and reported.
 
Event or Problem Description
The investigation findings determined that the syringe was missing graduation lines.
 
Additional Manufacturer Narrative
Section g4: initially reported as 13-dec-2019 and the correct date should be 12-dec-2019.

Brand Name
3/10CC E100 SAF 29X1/2
Common Device Name
SYRINGE, PISTON
Manufacturer (Section D)
COVIDIEN
1222 sherwood rd
norfolk NE 68701
MDR Report Key9569142
Report Number1915484-2020-01118
Device Sequence Number438677
Product Code FMF
UDI-Device Identifier20884521014951
UDI-Public20884521014951
Combination Product (Y/N)N
Initial Reporter StateID
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,consum
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 01/09/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? No
Operator of Device No Information
Device Model Number8881511144
Device Catalogue Number8881511144
Device Lot Number913350X
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/15/2020
Initial Date Received by Manufacturer 12/13/2019
Supplement Date Received by Manufacturer12/13/2019
Initial Report FDA Received Date01/09/2020
Supplement Report FDA Received Date01/09/2020
Patient Sequence Number1